Alert archive / Alabama / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 203, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 23, 1997, 5:21 PM CDT for Baldwin County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1997, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 23, 1997, 6:10 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 232220 RRA SVRMOB ALC003-232310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 521 PM CDT MON JUN 23 1997 THE NATIONAL WEATHER SERVICE IN MOBILE AL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 610 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN ALABAMA ...SOUTHERN BALDWIN AT 520 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY WEATHER RADAR 7 MILES NORTHEAST OF GULF SHORES MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS IN THE PATH OF THIS STORM ARE... GULF SHORES AROUND 545 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:38 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 23, 2:38 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE ALABAMA 238 PM CDT MON JUN 23 1997 CURRENT TSTMS OVER FA EXPECTED TO EITHER OUT OF FA OR DISSIPATED BY SUNSET BUT WILL LIKELY NEED SOME POP IN SOME OF THE ZONES FOR EARLY EVENING. ONLY AFOS DATA AVAILABLE THIS MORNING...BUT SFC AND UA ANALYSIS SHOWS INVERTED TROF/EASTERLY WAVE OVER NORTHEAST GULF. THIS FEATURE FCST TO DRIFT WESTERLY INTO NRN GULF BEFORE STALLING AND APPRNTLY MERGING WITH OLD SEUS UPPER SYSYEM THAT WILL SHEAR OUT TO THE SW. UPPER LOW OVER SOUTHEAST GULF ALSO CONTINUES TO DRIFT TOWARD NRN GULF AND XPCT THIS LOW ALSO TO BE A PLAYER IN LOCAL WX. ENHANCED AREA OF H7 UVV APPROACHING FA FROM THE EAST LATE TONIGHT AS INVERTED TROF NEARS FA SHUD BE KICKER FOR TRW/RW BY LATE TONIGHT AND CONTINUING INTO TUESDAY AND AGAIN WEDNESDAY AS SYSTEMS STALLS. WILL LEAN MORE TOWARD THE AVN NUMBERS AS IT AGREES WITH MY THINKING. COASTAL WATERS SHUD SEE AN INCREASE IN TRW/RW LATE TONIGHT AS INTROF NEARS...WINDS BECOMING MORE SOUTHERLY AT 10 TO 15 KNOTS THRU PERIOD. MOB 73/88/73/87 2646 PNS 73/88/73/87 2646 DTS 73/88/73/87 2646 EVR 70/91/70/88 1535 11
Nearby
Severe Thunderstorm Warnings in Alabama, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.